MDJunction - People Helping People
 
Ask a Question
07/21/2008 07:40 AM

Abilify

ashleyd

Anyone taking abilify? I feel out of my mind taking this. Very jittery and wound up. is it possible that i am experiencing mania? i am newly diagnosed. i feel very wound up.
Reply
 

08/03/2008 11:43 PM
Colleenj
Colleenj  
Posts: 2152
VIP Member

I just started taking Abilify 4 days ago. I had an episode at work on day 2. I would be standing still, talking to my boss or a co-worker and all of a sudden, start tipping over. It's the only way I can think of to describe it. That was the only day it happened, but I did feel dizzy for the first couple of days. You didn't say how much you were taking; my psych likes to start with very low dosages and work my way up. I'm only taking 4mg, and when my two samples packs run out, the script he wrote is for 5mg.

Is it possible that you are having an interaction with something else you take?


08/04/2008 02:03 AM
carmen33
carmen33  
Posts: 8702
VIP Member

Hi, Ashley, this is something i would certainly talk with my doctor about, I've never taken the abilify, with the lamictal I was sleepy and groggy the first couple of weeks, any new medications that we start generally have something that goes away as we get use to them and get the dosage into our system, but do talk with your doctor about it.

08/04/2008 02:35 AM
ashleyd

i started out on 2 mg but my pdoc has reduced it to 1 mg per day and i feel MUCH better. thanks guys!

08/04/2008 02:43 AM
carmen33
carmen33  
Posts: 8702
VIP Member

glad to hear he reduced it, a lot of the meds take time to build up, with the lamictal that I am on, I started at 25mg and worked my way up, it has to be slowly as there is a rash associated with it, that can be life threatening. I am currently taking 600mg..

08/04/2008 03:23 AM
ashleyd

yes. i am also taking 25 mg of lamictal and working my way up as well as 5 mg of lexapro. seems like so much medication but it is working and that is what counts in my book.

08/04/2008 06:31 AM
Colleenj
Colleenj  
Posts: 2152
VIP Member

I am currently taking 400mg Lamicatal. I was having some success with it until I started taking Chantix (to quit smoking). The Chantix was neutralizing the results I was getting with the Lamicatal so I quit using it. At that time, I was on 300mg; now I'm taking 400, but I'm not getting the results I was before the Chantix. My psychiatrist said he wouldn't increase the dosage anymore, but instead added the Abilify.

I also belong to 2 other email groups for BP and I haven't seen any mention of Remeron. I was on it for a brief period of time several years ago. All I remember is that I felt better, could sleep (insomnia for over 10 years now) and decided against an additional medication they were going to put me on.

Does anybody take Remeron or know anything about it?


08/04/2008 06:33 AM
ashleyd

i was prescribed remeron for depression a few years back. i just remember that i wanted to eat everything that wasn't tied down. and it made me really screwed up and dizzy. i quit taking it and tried something else. paxil i think at that time. this was before i was dx with bp.

08/04/2008 06:49 AM
Colleenj
Colleenj  
Posts: 2152
VIP Member

Thanks Ashley. I was thinking it was for depression only. I don't remember the eating thing but I anything that gets within a few feet of me is in danger anyway. I do remember a definite increase in appetite when I was on Buspar. Sick

08/04/2008 07:09 AM
ashleyd

i dont' think remeron is recommended for bp anyways.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved